Skip to main content
main-content
Top

Hint

Swipe to navigate through the articles of this issue

Published in: Measurement Techniques 12/2022

04-05-2022

Optimization of the Kernel Probability Density Estimation of a Two-Dimensional Random Variable with Independent Components

Authors: A. V. Lapko, V. A. Lapko, A. V. Bakhtina

Published in: Measurement Techniques | Issue 12/2022

Login to get access
share
SHARE

Abstract

The paper studies the problem associated with the optimization of nonparametric probability density estimates, whose relevance is attributed to the lower efficiency of nonparametric algorithms for data processing with the increasing amount of statistical data. In this study, the authors examine a procedure for optimizing the kernel density estimation of a two-dimensional random variable having independent components. The possibility of using the optimal bandwidths of the kernel density estimates of one-dimensional random variables when synthesizing the two-dimensional nonparametric probability density of a random variable having independent components is justified. The proposed approach relies on the asymptotic properties of Rosenblatt–Parzen nonparametric probability density estimation. For a two-dimensional random variable, it is shown that the main contribution to the asymptotic expression for standard deviation is made by the corresponding criteria for one-dimensional random variables. When estimating two-dimensional probability density, it is possible to use bandwidths to minimize the standard deviations of one-dimensional random variables. The obtained conclusions are confirmed by the results of computational experiments in the analysis of normal distribution laws. The possibility of developing the proposed procedure for optimizing the nonparametric probability density estimates of multidimensional random variables having independent components is demonstrated.
Literature
2.
go back to reference A. G. Varzhapetyan and E. Yu. Mikhailova, “Methods for selecting the key characteristics of nonparametric algorithms for identifying the reliability models of complex systems on the basis of operational data,” Vopr. Kibern., No. 94, 77–87 (1982). A. G. Varzhapetyan and E. Yu. Mikhailova, “Methods for selecting the key characteristics of nonparametric algorithms for identifying the reliability models of complex systems on the basis of operational data,” Vopr. Kibern., No. 94, 77–87 (1982).
3.
go back to reference B. W. Silverman, Density Estimation for Statistics and Data Analysis, Chapman and Hall, London (1986). MATH B. W. Silverman, Density Estimation for Statistics and Data Analysis, Chapman and Hall, London (1986). MATH
4.
go back to reference Z. I. Botev, J. F. Grotowski, and D. P. Kroese, Ann. Stat., 38, No. 5, 2916–2957 (2010). CrossRef Z. I. Botev, J. F. Grotowski, and D. P. Kroese, Ann. Stat., 38, No. 5, 2916–2957 (2010). CrossRef
5.
go back to reference A. V. Dobrovidov and I. M. Rud’ko, “Selection of the kernel function bandwidth in the nonparametric estimation of derivative density via smoothed cross-validation,” Avtomat. Telemekh., No. 2, 42–58 (2010). A. V. Dobrovidov and I. M. Rud’ko, “Selection of the kernel function bandwidth in the nonparametric estimation of derivative density via smoothed cross-validation,” Avtomat. Telemekh., No. 2, 42–58 (2010).
8.
go back to reference D. W. Scott, Multivariate Density Estimation: Theory, Practice, and Visualization, Wiley, New York (2015). MATH D. W. Scott, Multivariate Density Estimation: Theory, Practice, and Visualization, Wiley, New York (2015). MATH
10.
go back to reference V. A. Epanechnikov, “Nonparametric estimation of multidimensional probability density,” Teor. Veroyatn. Primen., 14, No. 1, 156–161 (1969). MathSciNetMATH V. A. Epanechnikov, “Nonparametric estimation of multidimensional probability density,” Teor. Veroyatn. Primen., 14, No. 1, 156–161 (1969). MathSciNetMATH
11.
go back to reference A. V. Lapko and V. A. Lapko, “Nonparametric probability density estimation of independent random variables,” Inform. Sist. Upravl., 29, No. 3, 118–124 (2011). A. V. Lapko and V. A. Lapko, “Nonparametric probability density estimation of independent random variables,” Inform. Sist. Upravl., 29, No. 3, 118–124 (2011).
Metadata
Title
Optimization of the Kernel Probability Density Estimation of a Two-Dimensional Random Variable with Independent Components
Authors
A. V. Lapko
V. A. Lapko
A. V. Bakhtina
Publication date
04-05-2022
Publisher
Springer US
Published in
Measurement Techniques / Issue 12/2022
Print ISSN: 0543-1972
Electronic ISSN: 1573-8906
DOI
https://doi.org/10.1007/s11018-022-02029-0